MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 50-101
Medical Device Problem Codes Retraction Problem (1536); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple attempts were made to obtain the device from the user facility, however, at this time it has not been returned.In the event the device is received for investigation a follow-up report will be sent.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The company representative present during surgery examined the ct sheath after it was removed from the patient and described it as being very distorted and not straight as a result of manipulation during attempted removal.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the device insertion technique, resulting vessel perforation, and need for secondary surgical intervention were the result of use error.Vessel dissection and vessel perforation are listed in the device labeling as potential complications / adverse events.The device labeling includes the following warning: avoid using excessive force to advance or retract the clottriever sheath and dilator against resistance.If excessive resistance is encountered, remove the device.Excessive force against resistance may result in damage to the clottriever sheath and dilator and/or vessel.Manufacturer reference#: (b)(4).
 
Event or Problem Description
On (b)(6) 2023, a 55-year-old female hemodialysis patient underwent a thrombectomy for extensive clot in the left subclavian vein extending down the arm.The clot age was approximately 90 days.The physician dilated up to 14 fr and inserted a 13 fr clottriever (ct) sheath.Upon initial insertion of the first ct sheath, excessive manipulation resulted in a dent and damage to the dilator.A second ct sheath was opened and inserted.Upon insertion of this second sheath, the dilator became stuck in the patient.Various methods were employed to remove the dilator, including manual manipulation, oral administration of nitroglycerin, application of a tourniquet, and application of pressure to the armpit.Unfortunately, these efforts were unsuccessful and the patient was sent to the operating room for a venous cutdown.The ct sheath was embedded in the brachial vein, through a collateral, and had punctured the brachial artery.On march 30, 2023, inari received a user facility medwatch report#: (b)(4) from the fda via the medsun program.This report description was as follows: patient had left upper extremity dvt (deep vein thrombosis) with limited access due to hemodialysis.The 13 fr inari sheath was introduced via ultrasound guidance to access the left basilic vein.After the dilator was removed however the sheath was unable to be removed.This led to an operative procedure to remove the sheath.The original intended procedure was thrombectomy of left upper extremity deep vein thrombosis.

Brand Name
CLOTTRIEVER SHEATH
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key16694130
Report Number3020347218-2023-00005
Device Sequence Number15294312
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K221531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model Number50-101
Device Lot Number21030024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IVUS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight77 KG
Patient RaceBlack Or African American